Alert archive / Ohio / Wind Advisories in 2024

Wind Advisory 5, NWS Wilmington, OH

October 31, 202412 counties in Ohio

NWS Wilmington, OH issued this wind advisory at Oct 31, 2024, 3:30 AM EDT for 12 counties in Ohio. It took effect at Oct 31, 2024, 9:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 31, 2024, 3:30 AM EDT (07:30 UTC)
In effect from
Oct 31, 2024, 9:00 AM EDT
Expired
Oct 31, 2024, 1:54 PM EDT
In force
5 hr
Issued by
NWS Wilmington, OH

Counties Auglaize County, OH, Champaign County, OH, Clark County, OH, Darke County, OH, Delaware County, OH, Hardin County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Shelby County, OH, Union County, OH

The radar

The Cincinnati radar (KILN), 94 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2024-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2024-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1596 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

328 
WWUS71 KILN 310730
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
330 AM EDT Thu Oct 31 2024

OHZ026-034-035-042>046-051>054-311530-
/O.NEW.KILN.WI.Y.0005.241031T1300Z-241031T1800Z/
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union-Delaware-Miami-
Champaign-Clark-Madison-
Including the cities of Ada, Coldwater, St. Marys, New Bremen,
Wapakoneta, Greenville, Minster, Marysville, Celina, Delaware,
Bellefontaine, Springfield, Tipp City, Troy, Kenton, Sidney,
Plain City, London, Piqua, West Jefferson, and Urbana
330 AM EDT Thu Oct 31 2024

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 2 PM EDT THIS 
AFTERNOON...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of central and west central Ohio.

* WHEN...From 9 AM this morning to 2 PM EDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle.

Secure outdoor objects.

&&

$$
2 follow-up statements
532 
WWUS71 KILN 311520
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
1120 AM EDT Thu Oct 31 2024

OHZ026-034-035-042>046-051>054-311800-
/O.CON.KILN.WI.Y.0005.000000T0000Z-241031T1800Z/
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union-Delaware-Miami-
Champaign-Clark-Madison-
Including the cities of Coldwater, Wapakoneta, Ada, New Bremen,
Marysville, Sidney, Springfield, Tipp City, St. Marys,
Bellefontaine, Greenville, West Jefferson, Kenton, Urbana, Piqua,
Delaware, Troy, London, Plain City, Minster, and Celina
1120 AM EDT Thu Oct 31 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

* WHAT...Southwest winds 20 to 30 mph gusting to 45 to 50 mph.

* WHERE...Portions of central and west central Ohio.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects such as 
  decorations, particularly inflatable decorations. Tree limbs could 
  be blown down,  possibly resulting in isolated power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure outdoor objects.

&&

$$

Franks
260 
WWUS71 KILN 311754
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
154 PM EDT Thu Oct 31 2024

OHZ026-034-035-042>046-051>054-311900-
/O.CAN.KILN.WI.Y.0005.000000T0000Z-241031T1800Z/
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union-Delaware-Miami-
Champaign-Clark-Madison-
Including the cities of Coldwater, Wapakoneta, Ada, New Bremen,
Marysville, Sidney, Springfield, Tipp City, St. Marys,
Bellefontaine, Greenville, West Jefferson, Kenton, Urbana, Piqua,
Delaware, Troy, London, Plain City, Minster, and Celina
154 PM EDT Thu Oct 31 2024

...WIND ADVISORY IS CANCELLED...

The highest gusts over 35 to 40 mph have largely subsided this 
afternoon and  wind speed will continue to decrease.

$$

Franks

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Oct 31, 2:03 AM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Oct 31, 2:03 AM EDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
203 AM EDT Thu Oct 31 2024

.SYNOPSIS...
Breezy and seasonably warm weather conditions will continue
into Thursday. A cold front will bring scattered showers and a
stray thunderstorm Thursday afternoon and evening. Rain will
gradually shift east Thursday night, with drier and seasonable
weather returning through the start of the weekend. By Sunday,
a mild and wetter pattern will set up across the Ohio Valley and
continue into the next week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Some mid to high clouds will continue to spread across the
region through the rest of the night. Winds will persist and may
even increase a bit towards daybreak. Temperatures will be
fairly steady.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
Gusty winds will arrive by the mid-morning hours on Thursday.
Strongest winds will be along/NW of I-71 corridor, with
southwesterly gusts near or exceeding 40 mph. Gusts expected to
be more in the 30-35 mph range further southeast towards the
Scioto Valley. Guidance continues to keep the strongest winds
below Wind Advisory criteria, which is likely aided by increased
cloud coverage and saturated soundings that is keeping the
stronger winds aloft from mixing down. However, will continue to
monitor trends to see if any headline may be needed,
particularly between 10AM - 2PM when the winds will be the
strongest. Breezy conditions will continue beyond this period
and linger through the evening, but there will be a slight
drop-off as gusts will be closer to 20-30 mph.

Other feature to monitor Thursday afternoon/evening is an
approaching complex of showers and perhaps a few thunderstorms.
Thunder potential remains low given the limited amount of CAPE,
but thunder is still a non-zero threat. Hi-res models do appear
to be trending towards an earlier arrival in showers,
potentially in the early afternoon for eastern IN/western OH.
Line expected to weaken as it pushes further eastward. A
secondary (weaker) line will then begin to move in during the
early evening hours, but coverage will likely be lower with
this line. This may result in a passing shower during evening
activities, but not expecting a complete washout as any passing
shower will likely be short-lived.

Precip quickly ends from west to east Thursday night. Cooler air
will begin to usher in behind the front, but the timing of the
front will lead to a notable gradient in temperatures. Lows in
our far west may reach the upper 30s, whereas our far southeast
may only dip into the lower 50s.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
In the post frontal airmass, surface high pressure will build east
into the Great Lakes on Friday. It will be drier and cooler. Highs
will range from the upper 50s north to the mid 60s south.

The high is poised to move east Friday night into Saturday, but it
will continue to influence our weather by keeping it dry. After lows
in the lower 30s to the lower 40s. Highs will moderate into the
lower 60s north to the upper 60s south.

Strong mid level ridging will once again occur over the southeast
U.S., and will extend northward into the Ohio Valley during the
beginning of the new week. As this occurs, a warm front will push
northeast through the region Sunday into Sunday night, bringing
clouds and the threat for showers. The highest chance will be over
our northwest zones. This will be the start of a warmer and more
humid air mass. Highs in the mid 60s to the lower 70s will only fall
into the 50s for Sunday night.  Our region will remain on the
periphery of the strong mid level ridge for Monday and Tuesday. Some
embedded disturbances may ripple through this periphery with the
chance of showers staying in the forecast, but mostly for our
northwest region. It will be unseasonably warm with near record or
record highs possible Monday and Tuesday. Highs in the 70s both days
with lows remaining very warm in the 50s to lower 60s.

By Wednesday, the strong mid level ridge shifts east and flattens as
mid level energy moves into the Great Lakes. This will bring a cold
front east into our region, along with better chance for showers. It
will be cooler with highs ranging from the lower 60s northwest to
the lower 70s southeast.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
VFR will continue with some mid clouds spreading into the region
after 12Z. A low level jet tracking across the region will
result in low level wind shear during the early part of the TAF
period with those winds mixing down after 12Z. Expect the
strongest winds gusts between about 14Z and 18Z, although it
will still remain fairly gusty through the rest of the day and
even past 00Z, although there will be a diminishing trend at
that point. However, winds will be veering the west late in the
period.

Showers will spread into the area towards 18Z. At this point, it
appears that any restrictions associated with them would be a
bit of visibility drop at most. However, as showers taper off
towards 00Z, low levels may become moist enough for an MVFR
ceiling to develop, at least at some of the sites. Looks like
there could be a narrow line of showers with a cold frontal
passage late in the period. There may also be a brief increase
in wind gusts associated with this.

OUTLOOK...No significant weather expected.

&&

.CLIMATE...
Wednesday high temperature records are as follows:
CVG: 83F, 1927
DAY: 81, 1901,1927
CMH: 80F, 1927

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Clark
NEAR TERM...
SHORT TERM...Clark
LONG TERM...Hickman
AVIATION...
CLIMATE...
Hazardous weather outlook, Oct 30, 8:06 PM EDT, 7 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
806 PM EDT Wed Oct 30 2024

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-010015-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery-
Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
806 PM EDT Wed Oct 30 2024

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.

.DAY ONE...Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Breezy conditions are expected on Thursday with wind gusts between 35
to 45 MPH possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in Ohio, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.